Alert archive / California / Wind Advisories in 2009
Wind Advisory 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 23, 2009, 11:24 AM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2009, 11:24 AM PDT (18:24 UTC)
- Expired
- Mar 23, 2009, 3:10 PM PDT
- In force
- 4 hr
- Issued by
- NWS Las Vegas, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 231824 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1124 AM PDT MON MAR 23 2009 CAZ520-240100- /O.NEW.KVEF.WI.Y.0012.090323T1824Z-090324T0100Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 1124 AM PDT MON MAR 23 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON FOR THE OWENS VALLEY. NORTH WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO NEAR 45 MPH WILL CONTINUE ACROSS THE OWENS VALLEY THROUGH THE REST OF TODAY. THESE WINDS WILL LIKELY CREATE AREAS OF BLOWING SAND AND DUST... ESPECIALLY AROUND THE OWENS DRY LAKE BED. MOTORIST ON HIGHWAY 395 AND STATE ROUTES 136 AND 190 SHOULD USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.. $$
1 follow-up statement
000 WWUS75 KVEF 232210 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 310 PM PDT MON MAR 23 2009 CAZ520-232315- /O.CAN.KVEF.WI.Y.0012.000000T0000Z-090324T0100Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 310 PM PDT MON MAR 23 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR THE OWENS VALLEY. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA EARLIER THAN EXPECTED ACROSS THE OWENS VALLEY...THUS THE WIND ADVISORY HAS BEEN CANCELLED. HOWEVER...LOCAL GUSTY WINDS TO BETWEEN 30 AND 35 MPH WILL LIKELY CONTINUE INTO THE EVENING HOURS BEFORE DECREASING OVERNIGHT. MOTORISTS ARE URGED TO CONTINUE USING CAUTION THROUGH THE REST OF THE DAY AS THESE GUSTY WINDS MAY STILL CAUSE AREAS OF BLOWING SAND AND DUST RESULTING IN LOWERED VISIBILITIES. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 23, 11:18 AM PDT, 6 minutes earlier.
Area forecast discussion, Mar 23, 11:18 AM PDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE LAS VEGAS NV 1118 AM PDT MON MAR 23 2009 .SYNOPSIS...GUSTY NORTH WINDS WILL DEVELOP TODAY BEHIND A STORM SYSTEM EXITING TO THE EAST. DRY NORTHWEST FLOW WILL PERSIST TUESDAY AND WEDNESDAY AS TEMPERATURES GRADUALLY CLIMB TO NEAR NORMAL. ANOTHER ROUND OF NORTH WINDS AND A SIGNIFICANT DROP IN TEMPERATURES WILL THEN DEVELOP BY THURSDAY AS ANOTHER COLD FRONT PUSHES DOWN THROUGH THE REGION. && .UPDATE...NORTHERLY SURFACE PRESSURE GRADIENTS AND NORTH FLOW ALOFT WILL CONTINUE TO KEEP BREEZY/WINDY CONDITIONS ACROSS MUCH OF THE CWA TODAY. FLOW HAS CHANNELED DOWN THE OWENS VALLEY A LITTLE MORE THAN PREVIOUSLY THOUGHT AND WILL ISSUE A WIND ADVISORY FOR THIS AREA THROUGH THE REMAINDER OF THE DAY. UPDATE OUT SHORTLY. && .PREV DISCUSSION...405 AM PDT SHORT TERM...A TRAILING COLD POOL OVER NORTHEAST NEVADA WILL SLIDE TOWARD THE FOUR CORNERS TODAY AS THE MAIN LOW MOVES EAST OF THE ROCKIES. LIMITED MOISTURE AND INSTABILITY ASSOCIATED WITH THIS FEATURE WILL PRODUCE ISOLATED SHOWERS OVER LINCOLN AND NORTHERN MOHAVE COUNTIES THIS MORNING. MORE SIGNIFICANTLY...A REINFORCING SHOT OF NORTHWEST WINDS WILL DEVELOP ACROSS THE AREA BEHIND IT. THE PROGRESSIVE PATTERN THEN CONTINUES AS A LOW APPROACHING THE PACIFIC NORTHWEST IS FORECAST TO OPEN UP AND DROP DOWN THROUGH THE NORTHERN GREAT BASIN AND INTERMOUNTAIN REGION TUESDAY. A COLDER LOW DIVING OUT OF WESTERN CANADA FOLLOWS LATE WEDNESDAY INTO THURSDAY. THE LATEST GFS AND ECMWF SOLUTIONS ARE IN GOOD AGREEMENT WITH THE TRACK AND STRENGTH OF THESE SYSTEMS WHILE THE NAM IS SLOWER AND MORE OUT OF PHASE WITH THE TUESDAY SHORT WAVE AND THE MORE SIGNIFICANT SYSTEM FOR LATE WEDNESDAY/THURSDAY. THE FORECAST IS BASED ON THE GFS/ECMWF WHICH SUPPORTS PERSISTENT NORTHWEST TO NORTH WINDS WITH SLIGHTLY DIMINISHING SPEEDS TUESDAY THROUGH EARLY WEDNESDAY BEFORE A STRONG FRONT PUSHES DOWN THROUGH THE SOUTHERN GREAT BASIN WEDNESDAY NIGHT. .LONG TERM...BY THURSDAY AFTERNOON AN UPPER LOW OVER SOUTHERN UTAH WILL HAVE ALREADY PUSHED A COLD FRONT ACROSS THE AREA. THERE MAY BE A FEW SHOWERS LINGERING IN THE NORTHEAST PART OF THE AREA OTHERWISE A DRY NORTH FLOW SHOULD HELP TO DRY OUT AND CLEAR AWAY ANY CLOUDS LEFT ACROSS THE REST OF THE AREA. HIGH TEMPERATURES SHOULD DROP BY ABOUT 5 TO 10 DEGREES FROM THE PROJECTED VALUES FORECAST FOR WEDNESDAY. THE MAIN ISSUE HOWEVER WILL BE GUSTY NORTH WINDS AS A 90 KT+ JET PUNCHES SOUTHWARD ACROSS EASTERN NEVADA ACCOMPANIED BY TIGHTENING THERMAL GRADIENTS AND SURFACE PRESSURE GRADIENTS. THE GFS CONTINUES TO SHOW A NEARLY 12 DEGREE C THERMAL GRADIENT AT 700 MB THURSDAY AFTERNOON...HOWEVER IT IS NOT AS TIGHTLY PACKED AS PREVIOUS RUNS AND IS THUS SPREAD OUT OVER THE ENTIRE CWFA VERSUS JUST OVER CLARK COUNTY. THAT SAID...SEVERAL HOURS OF GUSTY NORTH WINDS LOOK TO DEVELOP AND LAST INTO EARLY THURSDAY NIGHT. NORTHERLY GRADIENTS SHOULD STILL ALLOW LOCAL GUSTY NORTH WINDS DOWN THE COLORADO RIVER VALLEY INTO FRIDAY...HOWEVER ELSEWHERE WEAKENING GRADIENTS SHOULD ALLOW WINDS TO LESSEN. AN UPPER RIDGE OFF THE COAST OF CALIFORNIA WILL NOSE EASTWARD OVER THE WEEKEND...HOWEVER THE AREA WILL STILL REMAIN IN A DRY NORTHERLY FLOW. TEMPERATURES WILL WARM BACK TO ABOVE NORMAL BY SATURDAY AFTERNOON. BY SUNDAY A SYSTEM MOVING ACROSS THE PAC NW IS EXPECTED TO FLATTEN THE RIDGE OUT HOWEVER TEMPS SHOULD STILL REMAIN ABOVE NORMAL. BY NEXT TUESDAY AND WEDNESDAY BOTH THE ECMWF AND GEM MODELS DROP A DEEP CLOSED LOW INTO THE GREAT BASIN. IT IS TOO EARLY TO TELL IF THIS IS AN APRIL FOOLS BUT THIS COULD SPELL ANOTHER ROUND OF WIND...COOLER TEMPS AND SCATTERED SHOWERS IF IT VERIFIES. && .AVIATION...FOR MCCARRAN...NORTHWEST WINDS ARE EXPECTED TODAY AND WILL INCREASE TO AROUND 20 KTS SUSTAINED WITH GUSTS AROUND 25-30 KTS FROM LATER THIS MORNING INTO THIS AFTERNOON. WINDS WILL BEGIN TO LESSEN AROUND 02Z TUESDAY TO AROUND 5-10 KTS AND MAY SHIFT TO MORE OF A NORTHERLY DIRECTION BY 12Z TUESDAY. A MAINLY CLEAR SKY IS EXPECTED THROUGH TONIGHT. STRONG MID AND UPPER LEVEL WINDS WILL CONTINUE TO ALLOW FOR TURBULENCE ALOFT THROUGH TONIGHT. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...NORTHWEST TO NORTH WINDS ACROSS MUCH OF THE AREA TODAY WITH GUSTS AS HIGH AS 25-30 KTS ESPECIALLY IN AREAS THAT ARE PRONE TO SUCH WINDS. WINDS WILL BEGIN TO SUBSIDE BETWEEN 02Z AND 06Z TUESDAY. A MAINLY CLEAR SKY IS EXPECTED THROUGH TONIGHT. STRONG MID AND UPPER LEVEL WINDS WILL CONTINUE TO ALLOW FOR TURBULENCE ALOFT THROUGH TONIGHT. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...WIND ADVISORY ZONE 520 UNTIL 6 PM PDT. && JENSEN/ADAIR/STACHELSKI HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 23, 5:37 AM PDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 537 AM PDT MON MAR 23 2009 AZZ001>003-036-CAZ519>527-NVZ014>022-240800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 537 AM PDT MON MAR 23 2009 /537 AM MST MON MAR 23 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. NORTH WINDS GENERALLY GUSTING BETWEEN 25 AND 35 MPH WILL OCCUR ACROSS THE REGION TODAY THEN DIMINISH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG COLD FRONT WILL PUSH DOWN THROUGH THE REGION WEDNESDAY NIGHT AND THURSDAY USHERING IN GUSTY NORTH WINDS. GUSTS COULD EXCEED 40 MPH ACROSS MUCH OF THE REGION THURSDAY. DRY AND MORE TRANQUIL WEATHER WILL DEVELOP FRIDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JA
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.